MAUDE Adverse Event Report: SYNTHES GMBH 1.1MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/70MM; BIT, DRILL

SYNTHES GMBH 1.1MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/70MM; BIT, DRILL
Catalog Number 03.130.200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10 additional narrative: e3: reporter is a synthes employee.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that on an unknown date, a drill bit was received in local stock, marked with red tape.Upon manufacturer investigation, it was determined that the tip of the drill bit ø1.1 l70/39 f/core hole was broken and missing.This report is for a 1.1mm drill bit/k-wire attchmt for threaded hole/70mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the drill bit ø1.1 l70/39 f/core hole was broken and missing.The other broken part was not returned for investigation.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the drill bit ø1.1 l70/39 f/core hole.There is no indication that a design or manufacturing issue has caused the complaint condition, based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: rev d current, rev c manufactured.Dimensional inspection: n/a part: 03.130.200 lot: f-23440 manufacturing site: selzach supplier: (b)(4) release to warehouse date: 18.Jan.2018 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/70MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17127568
Report Number8030965-2023-07461
Device Sequence Number7322876
Product Code HTW
UDI-Device Identifier07611819690585
UDI-Public(01)07611819690585
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.200
Device Lot NumberF-23440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown